Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 38, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jul 7, 2007, 6:35 PM CDT for Harris County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2007, 6:35 PM CDT (23:35 UTC)
- Expired
- Jul 7, 2007, 8:30 PM CDT
- In force
- 115 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Whole counties
County Harris County, TX
The radar
The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1735 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KHGX 072338 FFWHGX TXC201-080130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 635 PM CDT SAT JUL 7 2007 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEAST HARRIS COUNTY IN SOUTHEAST TEXAS * UNTIL 830 PM CDT * AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A LARGE CLUSTER OF THUNDERSTORMS COVERING SOUTHEAST HARRIS COUNTY FROM THE TOLLWAY SOUTH OF INTERSTATE 10 SOUTHEAST TO GALVESTON BAY. RAINFALL RATES IN EXCESS OF TWO INCHES PER HOUR ON TOP OF SATURATED GROUND WILL LEAD TO WIDESPREAD ROAD FLOODING. * FLOODING IS EXPECTED IN OR NEAR... SAN JACINTO STATE PARK...JOHNSON SPACE CENTER...NASSAU BAY...WEBSTER...TAYLOR LAKE VILLAGE...SOUTH HOUSTON...SHOREACRES...PASADENA...MORGANS POINT...LA PORTE...EL LAGO...DEER PARK AND BAYTOWN. EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE FLOODING OF LAND ADJACENT TO CREEKS AND BAYOUS...DRAINAGE AREAS AND LOW LYING SPOTS. ADDITIONALLY...FLOODING MAY OCCUR ON...STREETS...FRONTAGE ROADS...AND HIGHWAY UNDERPASSES. AVOID LOCATIONS WHERE WATER COVERS THE GROUND TURN AROUND...DONT DROWN. A FLOOD WATCH IS IN EFFECT UNTIL 8 PM FOR THE WARNED AREA. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2952 9526 2955 9504 2975 9496 2969 9529 $$
1 follow-up statement
000 WGUS74 KHGX 080019 FFSHGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 716 PM CDT SAT JUL 7 2007 TXC201-080130- HARRIS TX- 716 PM CDT SAT JUL 7 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR HARRIS COUNTY... AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE MODERAT RAINFALL OCCURING OVER SOUTHEAST HARRIS COUNTY. RAINGAGE DATA SHOW AMOUNTS OF 2.5 TO 3.5 INCHES FROM DEER PARK AND LA PORTE TO EASTERN PASADENA AND CLEAR LAKE CITY AREA. FLOODING CONTINUES TO BE EXPECTED IN OR NEAR... JOHNSON SPACE CENTER...TAYLOR LAKE VILLAGE...SOUTH HOUSTON... SHOREACRES...PASADENA...LA PORTE...EL LAGO...DEER PARK AND BAYTOWN. EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE FLOODING OF LAND ADJACENT TO CREEKS AND BAYOUS...DRAINAGE AREAS AND LOW LYING SPOTS. ADDITIONALLY...FLOODING MAY OCCUR ON...STREETS...FRONTAGE ROADS...AND HIGHWAY UNDERPASSES. AVOID LOCATIONS WHERE WATER COVERS THE GROUND EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE FLOODING OF LAND ADJACENT TO SMALL CREEKS AND BAYOUS. ADDITIONALLY...FRONTAGE ROADS... HIGHWAY UNDERPASSES...FARM-TO-MARKET AND OTHER SECONDARY ROADS MAY FLOOD. AVOID LOCATIONS WHERE WATER COVERS THE GROUND A FLOOD WATCH IS IN EFFECT UNTIL 8 PM FOR THE WARNED AREA. PLEASE REPORT FLOODING OR OTHER SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2952 9526 2955 9504 2975 9496 2969 9529 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 2:39 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jul 7, 2:39 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
239 PM CDT SAT JUL 7 2007
.DISCUSSION...
SO FAR SO GOOD AS FOR RAINFALL FOR TODAY...NONE. RIGHT NOW THERE
ARE ONLY TWO CONCERNS FOR HEAVY RAINFALL POTENTIAL. THE FIRST
LOOKS TO BE ANY STORMS THAT DEVELOP ALONG THE SEA BREEZE THIS
AFTERNOON AND THE SECOND IS CURRENT CONVECTION BETWEEN VICTORIA
AND CORPUS CHRISTI. THIS CONVECTION IS SLOWLY MOVING TOWARDS
JACKSON AND MATAGORDA COUNTIES WHICH SURELY DONT NEED ANY MORE
RAINFALL. SO WITH THE ANTICIPATION OF THIS CONVECTION AND SEA
BREEZE CONVECTION DECIDED TO TRIM OUT COLORADO...AUSTIN...WALLER
AND MONTGOMERY FROM THE FF WATCH AND WILL EXTEND THE WATCH FOR
MAINLY THE COASTAL COUNTIES UNTIL 8PM. THESE HAVE BEEN THE
HARDEST HIT AREAS ANYWAY AND CANNOT HANDLE MUCH MORE THAN AN INCH
OF RAINFALL. PLUS THE AREA STILL HAS 2 INCHES OR MORE OF PRECIP
WATER FOR CONVECTION TO WORK WITH WHICH SHOULD TRANSLATE INTO A
GOOD INCH AN HOUR RAIN RATES.
OTHERWISE...CONVECTION FOR THE REST OF THE EVENING LOOKS DOUBTFUL
ELSEWHERE. THE FORECAST WILL KEEP A SLIGHT CHANCE FOR OVERNIGHT
EXCEPT FOR THE COASTAL AREAS WHERE 40 PERCENT CHANCES ARE PLACED
FOR ANY ONGOING CONVECTION AFTER 00Z.
SFC ANALYSIS STILL SHOWS A WEAK SFC TROUGH RUNNING THROUGH SE TX
BUT CONVERGENCE REMAIN WEAK. LOW LEVEL WIND FIELDS REMAIN VEERED
FROM THE WEST SO OTHER THAN THE COAST...THUNDERSTORM CHANCES LOOK
SMALL. ALOFT...PESKY UPPER LEVEL LOW HAS SHIFTED TOWARDS MS AND
AL WHERE THEY CAN REALLY USE THE RAIN. RIDGING ALOFT OVER THE
GULF HAS EDGED CLOSER TO THE TX COAST BUT IS NOT EXPECTED TO BE
MUCH OF A FACTOR FOR THE COMING DAYS. STRONG UPPER LEVEL RIDGE
REMAINS OUT WEST OF THE ROCKIES BUT THE WEAKNESS IN THE RIDGE
OVER THE SOUTHERN PLAINS LOOKS TO CONTINUE. ANOTHER SHORTWAVE
TROUGH CONTINUES TO DIG INTO THE SOUTHERN PLAINS AND LINGERS
EARLY NEXT WEEK. ANOTHER SHORTWAVE COULD ENTER THE SYSTEM ON TUE
WHICH WILL HELP KEEP THE TROUGH IN PLACE. THE WEAKNESS IN THE
RIDGE FINALLY ERODES LATE NEXT WEEK WITH STRONGER NW FLOW ALOFT
WHICH DEVELOPS THU INTO FRI. THE FORECAST FOR THE COMING WEEK
FOLLOWS CLIMATOLOGICAL NORMALS FOR RAIN CHANCES WHICH ARE
TYPICALLY 20-30 PERCENT MAINLY IN THE AFTERNOON. MIN TEMPS WILL
REMAIN IN THE 75F- 79F RANGE WITH MAX TEMPS IN THE LOWER 90S.
OVERPECK
&&
.MARINE...
THERE ARE NO MAJOR ISSUES FOR THE MARINE FORECAST ANTICIPATED IN
THIS AFTERNOONS FORECAST PACKAGE. WIND SPEEDS AT BUOY 42035 AND
BUOY 42019 HAVE FALLEN UNDER 10 KNOTS THIS AFTERNOON. THE NEW
COASTAL WATERS FORECAST WILL GENERALLY SHOW WINDS FOR THE NEXT SIX
DAYS AROUND 10 KNOTS OR LESS DURING THE DAY AND 10 TO 15 KNOTS
DURING THE NIGHT WITH SEAS BETWEEN 2 AND 4 FEET. WINDS ARE STILL
EXPECTED TO BECOME MORE SOUTH AND SOUTHEAST TONIGHT AND SUNDAY BUT
REMAIN UNDER CAUTION LEVELS. AS USUAL...WINDS AND SEAS WILL BE
HIGHER IN AND NEAR SHOWERS AND THUNDERSTORMS. 42
&&
.AVIATION...
AS OF EARLY THIS AFTERNOON...SHRA/TSRA ARE DOING THERE BEST TO
DEVELOP AROUND THE MATAGORDA BAY AREA. WITH NOT A LOT OF CLOUD COVER
AROUND SOUTHEAST TEXAS THIS AFTERNOON AND WITH TEMPERATURES STILL ON
THE RISE...SHRA/TSRA DEVELOPMENT IS STILL ANTICIPATED. 18Z TAFS HAVE
THE STARING TIME GUESSED TO BE AROUND 20Z WITH EVERYTHING QUIETING
DOWN BY AROUND 02Z. DEVELOPING COMPLEX TO OUR SOUTHWEST SHOULD SEND
SOME CLOUDS AND POSSIBLE PRECIP THIS WAY THIS EVENING...BUT IT IS
TOO EARLY TO TELL WHERE THIS MAY LINE UP. PATCHY IFR/LIFR CONDITIONS
(FOR LOW CEILINGS/FOG) MAY DEVELOP TONIGHT. 42
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 74 91 75 92 75 / 20 30 20 30 10
HOUSTON (IAH) 75 90 76 91 76 / 30 30 20 30 10
GALVESTON (GLS) 79 87 80 88 80 / 20 20 10 20 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: BRAZORIA...CHAMBERS...FORT BEND...GALVESTON...
HARRIS...JACKSON...LIBERTY...MATAGORDA...WHARTON.
GM...NONE.
&&
DISCUSSION...39
AVIATION/MARINE...42Hazardous weather outlook, Jul 7, 2:46 PM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 246 PM CDT SAT JUL 7 2007 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238- 082000- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 246 PM CDT SAT JUL 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS IN SOUTH AND CENTRAL TEXAS ARE EXPECTED TO EXPAND EASTWARD AND INTO THE REGION THIS AFTERNOON AND EVENIGN. AREAS OF SOUTHEAST TEXAS COULD SEE WIDESPREAD 1/2 TO 1 INCH RAINFALL ACCUMULATIONS...WITH HIGHER AMOUNTS WHERE TRAINING STORMS OCCUR. THOUGH IT IS STILL A BIT TOO EARLY TO TELL...IT APPEARS LOCATIONS ALONG THE INTERSTATE 10 CORRIDOR SHOULD SEE THE HEAVIEST RAINFALL. SINCE THE SOUTHERN PART OF SOUTHEAST TEXAS HAS SEEN COPIOUS AMOUNTS OF RAINFALL WITHIN THE PAST SEVERAL WEEKS AND THE GROUND IS SATURATED...A FLASH FLOOD WATCH HAS BEEN POSTED FOR AREAS SOUTH OF A LINE FROM CLEVELAND IN LIBERTY COUNTY TO EDNA IN JACKSON COUNTY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON FOR ANY FLOODING REPORTS.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 4:44 AM CDT | Flash Flood Watch | HGX | Austin, Brazoria, Chambers, Colorado, Fort Bend, Galveston and 7 more | 15 hr |
| Jul 7, 5:56 PM CDT | Special Marine Warning | HGX | 64 min | |
| Jul 7, 6:45 PM CDT | Severe Thunderstorm Warning | HGX | Galveston | 30 min |
| Jul 7, 6:56 PM CDT | Special Marine Warning | HGX | 64 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.